Florida, 2023Hail and Damaging Wind in Florida, June 4, 2023
June 4, 2023 · NWS TBW · 2 events in 2 counties and zones
Afternoon sea breeze thunderstorms south of a weak cold front across the northern peninsula produced severe hail in near New Tampa in Hillsborough County and a severe wind gust near Wesley Chapel in Pasco County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon sea breeze thunderstorms south of a weak cold front across the northern peninsula produced severe hail in near New Tampa in Hillsborough County and a severe wind gust near Wesley Chapel in Pasco County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 4, 12:57 PM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 4, 12:57 PM EST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
157 PM EDT Sun Jun 4 2023
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Afternoon sea breeze thunderstorm coverage expected to increase as
vort max moves overhead late this afternoon into the early evening
hours especially in coastal areas. Dry air aloft may enhance a
few storms becoming strong with frequent dangerous lightning,
gusty winds, heavy rainfall, and even some hail the main threats.
Upper low over the area to get picked up by upper trough down the
Atlantic seaboard tonight leaving weak quasi zonal flow aloft
through midweek. At the surface, remnants of Arlene expected to
move into the Bahamas Mon and merge with frontal boundary Tue in W
Atlantic while drier high pressure builds into the region. This
drying sfc-aloft would reduce PoPs areawide and especially N of
I-4 to below climate normals for early summer. Sensible conditions
to remain around summertime normals of warm and humid.
Late next week and into next weekend, another upper trough moves
into the Gulf as a front sags into and stalls in the N Gulf,
setting up a weak SW flow pattern and deeper moisture returns.
This pattern would generally favor morning showers/storms in the
E Gulf moving ashore then inland becoming scattered to numerous in
the afternoon.
&&
.AVIATION...
(18Z TAFS)
Sea breeze to develop producing SHRA/TSRA through around 24Z with
gusty winds MVFR cigs/vsbys in/near storms. VFR conditions return
areawide aft 00-02Z, but may again see patches of NE flow low
stratus/fog overnight towards 12Z, then VFR conditions would
return areawide aft 14Z Mon.
&&
.MARINE...
Weak pressure gradient to remain over the Eastern Gulf waters
as weak high pressure builds into the region through mid week.
Another front approaches the northern Gulf around mid week with
winds shifting to westerly across the waters through the end of
the week. Afternoon and evening thunderstorms will remain the main
marine hazard over the next couple of days, with dangerous
lightning and briefly increased winds and seas.
&&
.FIRE WEATHER...
High humidity and rain chances continue this afternoon into
Monday, as afternoon and evening thunderstorms continue to be the
main hazards with dangerous lightning and gusty erratic outflow
winds. Weak high pressure and drier air is expected to filter
into the area late Monday through mid week, with min RHs in the
40 to 50 percent range and low rain chances. Humidity and rain
chances return late week with west to southwest winds expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 71 89 70 90 / 60 50 10 20
FMY 71 90 71 92 / 60 60 20 40
GIF 69 86 66 90 / 30 40 10 20
SRQ 70 89 69 90 / 60 50 20 20
BKV 66 90 63 92 / 30 40 10 10
SPG 73 87 73 88 / 60 50 20 20
&&
Sea Breeze Thunderstorm Regime For Sunday: 2
Sea Breeze Thunderstorm Regime For Monday: 3
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
RDavisIn the hours before
Special weather statement, Jun 4, 3:08 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
408 PM EDT Sun Jun 4 2023
FLZ139-142-148-239-242-248-042045-
Coastal Citrus FL-Inland Hernando FL-Coastal Hernando FL-
Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
408 PM EDT Sun Jun 4 2023
...Strong thunderstorms will impact portions of western Citrus,
western Hernando and southwestern Levy Counties through 445 PM EDT...
At 408 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Fowlers Bluff to 17 miles west
of Rainbow Lakes Estates to near Homosassa Springs to North Weeki
Wachee. Movement was southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spring Hill, Homosassa Springs, Weeki Wachee, Crystal River Airport,
Homosassa, Weeki Wachee Gardens, Pine Island, North Weeki Wachee,
Timber Pines, Black Diamond, Sugarmill Woods, Inglis, Royal
Highlands, Lecanto, High Point, Citronelle, Leisure Acres, Glen
Lakes, Pine Ridge, and Brookridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2921 8324 2932 8314 2932 8312 2937 8305
2913 8266 2883 8244 2848 8249 2841 8272
2869 8271 2877 8276 2892 8277 2910 8289
2908 8303
TIME...MOT...LOC 2008Z 053DEG 5KT 2929 8306 2909 8273 2879 8251 2856
8256
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWThunderstorm Wind, Pasco
- When
- June 4, 4:50 PM EST
- Where
- Pasco County, 3.05 mi E of Worthington Gardens
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 28.180, -82.350
WeatherSTEM site 1672W Pasco Wesley Chapel South reported a 64 mph wind gust.
Hail, Hillsborough
- When
- June 4, 4:55 PM EST
- Where
- Hillsborough County, 1.95 mi WNW of Branchton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.140, -82.310
Quarter size hail reported by public northeast of New Tampa.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 4 to 6, 20233 deaths · 3 events
- Cold in California, June 4, 20231 death · 1 event
- Hail and Damaging Winds in Tennessee, June 4, 2023$17,000 · 1.25 in hail · 10 events
- Damaging Wind in Wyoming, June 4, 2023$25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, June 4, 202311 events
- Hail and Damaging Winds in Iowa, June 4, 202358 kt wind · 6 events
- Hail and Damaging Winds in Louisiana, June 4, 202352 kt wind · 5 events
- Hail and Damaging Winds in Georgia, June 4, 2023$4,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Louisiana, June 4, 20231.25 in hail · 4 events
- Hail in Tennessee, June 4, 20231.25 in hail · 4 events
- Coastal Flood in Florida, June 4, 20234 events
- Hail and Damaging Winds in Nebraska, June 4, 20231 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1092650, 1092649.